Virginia, 2025Hail and Damaging Winds in Virginia, May 16 to 17, 2025
May 16 to 17, 2025 · NWS RNK · 33 events in 11 counties and zones
A large surface low pressure system slowly moved across the northern Plains, with the associated cold front stalling across the Ohio Valley. A mesoscale convective system developed over Kentucky and tracked east towards the central Appalachians, bringing storms the area by the afternoon of May 16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large surface low pressure system slowly moved across the northern Plains, with the associated cold front stalling across the Ohio Valley. A mesoscale convective system developed over Kentucky and tracked east towards the central Appalachians, bringing storms the area by the afternoon of May 16. The cold pool from the advancing MCS provided enough lift for convection to break through the morning inversion, and plenty of daytime heating increased SBCAPE to 4000 J/kg. The mesoscale environment was conducive for large hail and damaging winds, which led to numerous reports of downed trees and hail an inch or larger in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 16, 12:33 PM EST, 35 minutes earlier.
Area forecast discussion, May 16, 12:33 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
133 PM EDT Fri May 16 2025
.SYNOPSIS...
A warm front enters the Ohio Valley today bringing storms to
this region, which will start to move into our area this
afternoon into tonight. A cold front tracks across Saturday.
High pressure builds in behind the front for Sunday into early
next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1145 AM EDT Friday...
Key Messages:
1) Severe Thunderstorm Watch #261 in effect until 6PM for parts
of NW NC, western VA west of the ROA Valley, and southern WV
generally south of I-64..
2) Strong to severe storms associated with a MCS forecast to
cross the mountains this afternoon.
3) More storms expected tonight as another MCS moves in from
KY. Severe winds/hail possible.
Based on latest radar trends and SPC analysis...An arcing band
of thunderstorms, Mesoscale Convective System (MCS) has
developed into eastern KY. Despite shading from cloud cover east
of the system, moderate insolation is underway. Coupled with
steep mid- level lapse rates, as sampled in regional 12Z
soundings, the plume of large buoyancy over the TN Valley will
extend northeastward towards the southern Appalachians. Fast,
nearly unidirectional westerly deep-layer shear should favor at
least a few supercells ahead of the MCS moving east. A mix of
large hail, which could be significant, along with damaging
winds seems likely.
A severe thunderstorm watch has been issued to account for
current radar trends which suggest MCS will follow axis of
developing CAPE downstream into our western CWA. Watch may need
to be extended farther downstream into the piedmont (along
VA/NC border) pending evolution of CAPE profiles east of the
mountains...daytime heating leading to increasing instability
there. Unlike yesterday where capping inversion held for the
most part, this same inversion (still evident in the morning RNK
sounding) should be penetrable today given the lift from the
cold pool associated with the advancing MCS.
Plan to send up another balloon from RNK. Special release is
scheduled for 18Z.
Current MCS is expected to exit the CWA this evening, leaving
lull or break between yet another MCS that is expected to
develop farther upstream across MO and western KY, moving east
again, and crossing the southern Appalachians during the
overnight. Models have trouble capturing the timing and
intensity of these systems so stay tuned for future updates as
these mesoscale features evolve.
Highs today will be in the 80s east of the Blue Ridge and in
the mid 70s to around 80 west. Lows Friday night remain elevated
due to showers/higher RH, with lower to mid 60s Piedmont/foothills
to upper 50s mountains.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 130 PM EDT Friday...
Key Messages:
1) Windy conditions during weekend
2) A few small chances of precipitation before another front arrives
mid-next week
With a cold front passing through this weekend, winds will be
northwesterly and considerably gusty along and west of the Blue
Ridge. Model guidance suggests sustained winds of 10-15 mph and wind
gusts of 25-35 mph. Winds at the highest elevations may be a little
stronger due to a low level jet.
Winds will calm down by Monday afternoon as the Mid-Atlantic will be
in a smaller pressure gradient. Dew points and temperatures will
take a small hit but are expected to recover by the middle of next
week as a warm front approaches from the west. Dew points will still
be in the 50s and PWATs will also be at least 1" for the more
southern counties. Some 500mb shortwaves are expected to pass
through the region prior to the next cold front which could bring
some additional precipitation chances for the more western and
mountainous counties. Given it is May, this precipitation will
likely be in the form of thunderstorms though severe weather is
currently unlikely.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 130 PM EDT Friday...
Key Messages:
1) Chance of widespread precipitation mid-next week
2) Drier air to move in
A surface low is projected to pass through the region mid-next week
but specific impacts will be determined on its trajectory. This low
is expected to be dragging fronts with it but it's position relative
to our area will determine if our area gets a cold front, a warm
front, or both. Precipitation is the highest with this system next
week, but it is too early to know of any severe weather hazards or
how much precipitation will accompany this system.
The air mass that follows it will be considerably drier with dew
points lowering into the 50s region-wide and PWATs tanking to
about 0.25-0.50 inches. The air temperatures also may be a
little cooler with highs in the upper 60s and lower 70s towards
the Piedmont.
An upper level low is projected to pass through the northeast
portion of CONUS towards the end of next week but model guidance is
currently unsure if it will be a cut off low. The upper low looks to
move slowly regardless of this and provide multiple vorticity
maxima to the Mid-Atlantic. With the dry conditions, however,
additional precipitation is unlikely.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 650 AM EDT Friday...
Look for fog to clear out soon, with mainly VFR through the
period.
A few showers/possible storms may occur this morning along/west
of a HSP-BCB-MKJ line. More showers/storms this afternoon but
scattered nature. Amendments may be needed. Expect a better
chance of showers/storms into this evening and possibly
overnight with a more organized cluster of showers/storms moving
in. At the moment will have VCSH/VCTS mainly in the west tonight
with possible MVFR.
EXTENDED AVIATION OUTLOOK...
Activity continues into early Saturday, but should see drying
out heading into Saturday afternoon. So expect some periods of
sub- VFR during this time.
Expect clearing for Saturday night and Sunday. High pressure
ridging into the Mid- Atlantic Sunday and into early next week,
keeping the weather quiet with likely VFR conditions for all
terminals. Unsettled weather returns Tuesday into Wednesday.
&&
.EQUIPMENT...
As of 320 AM EDT Friday...
The National Weather Service Weather Forecast Office in
Blacksburg, VA is continuing to conduct a required, scheduled
update to their Advanced Weather Interactive Processing System
(AWIPS) that began Tuesday, May 13, 2025.
While we have taken back over most of the forecast operations,
our service back-up office in Raleigh, NC, there may still be
issues with delayed or missing products until all services are
restored. No impacts to our core services of forecast products
and weather watches, warnings and advisories are expected during
this period.
The forecast office in Blacksburg, VA will remain open and
staffed through the period for public and partner phone calls.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...WP
NEAR TERM...PM/WP
SHORT TERM...CG
LONG TERM...CG
AVIATION...WP
EQUIPMENT...WP
Hazardous weather outlook, May 16, 3:38 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
438 AM EDT Fri May 16 2025
VAZ007-009-WVZ042-043-508-170845-
Tazewell-Smyth-Mercer-Summers-Western Greenbrier-
438 AM EDT Fri May 16 2025
This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.
.DAY ONE...Today and tonight.
Strong to severe storms are possible this afternoon into tonight.
Damaging winds are the main threat, though large hail and tornadoes
could also occur. Heavier downpours from thunderstorms may also
cause localized flash flooding, particularly in already saturated
areas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059-WVZ044-
507-170845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-Monroe-Eastern Greenbrier-
438 AM EDT Fri May 16 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Today and tonight.
There is a slight risk (level 2 of 5) for severe thunderstorms this
afternoon into tonight. Thunderstorms may produce severe wind gusts
and large hail. An isolated tornado and localized flooding are also
possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
An isolated strong to severe storm is possible Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 16, 12:14 PM EST, 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
114 PM EDT Fri May 16 2025
VAZ007-010-012-161745-
Tazewell VA-Bland VA-Wythe VA-
114 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TAZEWELL...BLAND
AND NORTHWESTERN WYTHE COUNTIES THROUGH 145 PM EDT...
At 114 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suiter, or near Burkes Garden, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bland...
Ceres...
Bastian...
Rocky Gap...
Burkes Garden...
Long Spur...
and Mechanicsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southwestern Virginia...and southeastern West Virginia.
&&
LAT...LON 3713 8142 3730 8098 3727 8101 3718 8090
3718 8089 3719 8087 3718 8086 3717 8088
3715 8086 3712 8089 3711 8093 3705 8090
3700 8136
TIME...MOT...LOC 1714Z 252DEG 37KT 3710 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGThunderstorm Wind, Tazewell
- When
- May 16, 1:08 PM EST
- Where
- Tazewell County, 0.72 mi ESE of Red Ash
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.115, -81.868
A couple of trees were downed by thunderstorm winds on Mill Creek Road near Boxwood Lane.
Thunderstorm Wind, Bland
- When
- May 16, 1:25 PM EST
- Where
- Bland County, Niday
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.250, -81.030
Thunderstorm winds blew down one tree on Niday Drive.
Thunderstorm Wind, Bland
- When
- May 16, 1:40 PM EST
- Where
- Bland County, 0.69 mi N of Holly Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.190, -80.970
Thunderstorm winds blew down one tree near the intersection of Wilderness Road and Kimberling Road.
Thunderstorm Wind, Bland
- When
- May 16, 1:41 PM EST
- Where
- Bland County, 3.38 mi ENE of Effna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.060, -81.190
Several trees were downed by thunderstorm winds across Route 42.
Thunderstorm Wind, Bland
- When
- May 16, 1:43 PM EST
- Where
- Bland County, 1.65 mi W of Point Pleasant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.120, -81.050
Thunderstorm winds downed one tree on the 3800 block of East Blue Grass Trail.
Thunderstorm Wind, Bland
- When
- May 16, 1:49 PM EST
- Where
- Bland County, 2.6 mi ENE of Mechanicsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.170, -80.910
Thunderstorm winds blew down one tree along the 800 block of Wilderness Road.
Thunderstorm Wind, Montgomery
- When
- May 16, 2:11 PM EST
- Where
- Montgomery County, 0.88 mi SW of Blacksburg Vpi Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 37.210, -80.410
A 55 knot gust was measured on RSOIS unit.
Hail, Montgomery
- When
- May 16, 2:20 PM EST
- Where
- Montgomery County, 1.77 mi SW of Vicker
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.130, -80.490
Hail, Montgomery
- When
- May 16, 2:22 PM EST
- Where
- Montgomery County, 0.69 mi N of Cambria
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.160, -80.420
Hail up to the size of pennies fell near Christiansburg.
Thunderstorm Wind, Smyth
- When
- May 16, 2:49 PM EST
- Where
- Smyth County, 1.8 mi WNW of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.840, -81.530
Thunderstorm winds blew down multiple trees along the 700 block of West Chilhowie Street.
Hail, Franklin
- When
- May 16, 2:57 PM EST
- Where
- Franklin County, 0.55 mi W of Rocky Mt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.000, -79.890
Thunderstorm Wind, Martinsville (C)
- When
- May 16, 2:57 PM EST
- Where
- Martinsville (C) County, 0.89 mi SW of Martinsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.670, -79.880
A couple of very large trees and powerlines were downed by thunderstorm winds along Edwards Lane.
Hail, Pittsylvania
- When
- May 16, 3:18 PM EST
- Where
- Pittsylvania County, Gretna
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.950, -79.370
Hail up to the size of quarters fell in Gretna.
Thunderstorm Wind, Pittsylvania
- When
- May 16, 3:25 PM EST
- Where
- Pittsylvania County, 2.15 mi NNE of Chalk Level
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.950, -79.270
Three trees were downed along Telegraph Road.
Hail, Buckingham
- When
- May 16, 3:31 PM EST
- Where
- Buckingham County, 0.55 mi W of Curdsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.420, -78.460
Thunderstorm Wind, Pittsylvania
- When
- May 16, 3:46 PM EST
- Where
- Pittsylvania County, 2.35 mi SSW of Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.790, -79.420
A couple of trees were downed by thunderstorm winds along Tight Squeeze Road.
Hail, Henry
- When
- May 16, 3:50 PM EST
- Where
- Henry County, 1.77 mi SW of Smiths Store
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.680, -80.020
Thunderstorm Wind, Pittsylvania
- When
- May 16, 4:03 PM EST
- Where
- Pittsylvania County, 2.35 mi NNW of Kentuck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.680, -79.320
A few trees were downed by thunderstorm winds in the vicinity of Old Richmond Road, north of Danville.
Thunderstorm Wind, Pittsylvania
- When
- May 16, 4:03 PM EST
- Where
- Pittsylvania County, 2.32 mi ESE of Blairs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.670, -79.340
A large tree and power lines were downed onto a house by thunderstorm winds.
Thunderstorm Wind, Pittsylvania
- When
- May 16, 4:05 PM EST
- Where
- Pittsylvania County, 0.55 mi W of Kentuck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.650, -79.310
Thunderstorm winds downed a tree on Ringgold Church Road and partially blocking the road.
Thunderstorm Wind, Henry
- When
- May 16, 4:08 PM EST
- Where
- Henry County, 3.5 mi S of Old Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.600, -79.810
A tree was downed by thunderstorm winds on Mitchell Road near Eggleston Falls Road, and partially blocked the road.
Thunderstorm Wind, Charlotte
- When
- May 16, 4:08 PM EST
- Where
- Charlotte County, 2.85 mi ESE of Saxe
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.920, -78.620
Several large branches were broken off, and the tin roof of a barn was blown off by thunderstorm winds, and a few trees were downed along Sunny Side Lane.
Thunderstorm Wind, Halifax
- When
- May 16, 4:08 PM EST
- Where
- Halifax County, 0.55 mi E of Oak Level
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.730, -79.110
A tree was downed by thunderstorm winds on Hummingbird Road near Oak Level Road.
Thunderstorm Wind, Pittsylvania
- When
- May 16, 4:10 PM EST
- Where
- Pittsylvania County, 0.69 mi N of Sutherlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.630, -79.200
A tree was downed by thunderstorm winds near the intersection of Kerns Mill Road and Kerns Church Road.
Thunderstorm Wind, Halifax
- When
- May 16, 4:22 PM EST
- Where
- Halifax County, 0.55 mi W of Turbeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -79.040
A few trees were downed by thunderstorms winds along Philpott Road.
Thunderstorm Wind, Halifax
- When
- May 16, 4:29 PM EST
- Where
- Halifax County, 0.55 mi W of Cluster Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -78.930
A large tree was downed by thunderstorm winds intersection of Cluster Springs Road and Old Cluster Springs Road.
Thunderstorm Wind, Smyth
- When
- May 17, 1:50 AM EST to 1:51 AM EST
- Where
- Smyth County, 0.55 mi W of Saltville to Saltville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.880, -81.760
Thunderstorm winds downed a couple trees near the intersection of Worthy Boulevard and McKee Street, Worthy Boulevard and Ridgeview Road, and a tree near the intersection of Madison and Palmer Avenue.
Thunderstorm Wind, Smyth
- When
- May 17, 1:52 AM EST
- Where
- Smyth County, 0.88 mi NE of Quarry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.860, -81.740
A large tree was downed by thunderstorm winds along Crusenberry Road.
Thunderstorm Wind, Smyth
- When
- May 17, 1:58 AM EST
- Where
- Smyth County, 2.16 mi SE of Broadford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.900, -81.640
Power lines were downed by thunderstorm winds near the intersection of Valley and Long Hollow Road.
Thunderstorm Wind, Smyth
- When
- May 17, 2:06 AM EST to 2:08 AM EST
- Where
- Smyth County, 1.11 mi W of Marion to 1.49 mi NNE of Marion
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.830, -81.520
Thunderstorm winds downed a tree on North Main Street, one on South Iron Street, one near the intersection of Highland Road and Berkley Drive, and another that landed on a powerline near the intersection of West Lee Street and North Sheffey Street.
Thunderstorm Wind, Smyth
- When
- May 17, 2:58 AM EST
- Where
- Smyth County, 3.45 mi N of Chilhowie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.850, -81.670
A tree was downed by thunderstorm winds on Cleghorn Valley Road.
Thunderstorm Wind, Franklin
- When
- May 17, 3:23 AM EST
- Where
- Franklin County, Penhook
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Post Office
- Coordinates
- 36.980, -79.630
Multiple trees were downed by thunderstorm winds on Ramsey Memorial Road in Penhook.
Thunderstorm Wind, Pittsylvania
- When
- May 17, 3:48 AM EST
- Where
- Pittsylvania County, 0.88 mi NW of Whittle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.890, -79.390
A large tree was downed by thunderstorm winds across Payneton Road, and completely blocked the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, May 16 to 17, 202518 deaths · $421,000 · EF4 · 80 events
- Tornadoes and Hail in Missouri, May 16, 20255 deaths · 38 injured · $1.6 billion · EF2 · 96 events
- Tornadoes and Hail in Missouri, May 16, 20252 deaths · 10 injured · $16 million · EF3 · 24 events
- Tornadoes and Flood in Illinois, May 16, 20257 injured · $25 million · EF4 · 24 events
- Tornadoes and Hail in Kentucky, May 16, 20254 injured · $21 million · EF3 · 62 events
- Tornadoes and Hail in Indiana, May 16, 20251 death · 3 injured · $2.5 million · EF2 · 36 events
- Hail and Damaging Winds in Virginia, May 16 to 17, 20252 deaths · $373,000 · 1.25 in hail · 21 events
- Tornadoes and Hail in Kentucky, May 16, 2025EF3 · 120 events
- Tornadoes and Hail in Maryland, May 16, 2025$2.1 million · EF1 · 65 events
- Tornado and Hail in Missouri, May 16, 2025$620,000 · EF1 · 36 events
- Hail and Damaging Winds in Texas, May 16 to 17, 2025$333,000 · 3.25 in hail · 56 events
- Tornadoes and Flood in Texas, May 16 to 18, 2025EF2 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258346, 1258360, 1258359, 1258353, 1258354, 1258357, 1258370, 1258364, 1258367, 1258362, 1258363, 1258395, 1258372, 1258371, 1258397, 1258376, 1258400, 1258377, 1258382, 1258374, 1258402, 1258405, 1258409, 1258380, 1258410, 1258407, 1258420, 1258434, 1258432, 1258451, 1258442, 1258388, 1258390.